+ Reply to Thread
Results 1 to 10 of 10
  1. #1
    Join Date
    Dec 2016
    Location
    Gold Coast
    Posts
    153
    Thanks
    184
    Thanked
    102
    Reviews
    0

    Default questions about prozac

    I've had depression for a while and can't dig myself out of it, my dad took me to my doctor to have me tell him, so result is I got prescribed Prozac 20mg that you dissolve in water and also Lorezapam for anxiety to take if it's a bad day half a tablet at a time.

    I'm up to my 4th day on it, the first day was really good, the second day I still felt really great but today I feel really flat and tired like I can still do everything but I feel like a robot I don't know how to describe it.

    I'm just wondering if it's normal or do I need to go and see my doctor again?

  2. #2
    Join Date
    Feb 2012
    Posts
    1,025
    Thanks
    242
    Thanked
    391
    Reviews
    0
    Achievements:Topaz Star - 500 posts

    Default questions about prozac

    I have not taken these exact medications, so I may not be right, but generally antidepressants will need to be taken for about a week before they kick in. That's why it's important to take them regularly.
    As opposed to the ones you take for anxiety they generally take the edge off when you take them.
    ETA- of course if your feeling that something is not right definitely go back to your dr. Different doses work very differently with different people.
    Last edited by sparklebug; 11-04-2017 at 09:03.

  3. The Following User Says Thank You to sparklebug For This Useful Post:

    Mason98  (11-04-2017)

  4. #3
    Join Date
    Dec 2016
    Location
    Gold Coast
    Posts
    153
    Thanks
    184
    Thanked
    102
    Reviews
    0
    I went back this morning, he said feeling like I have is pretty normal, come back in a week if I'm still feeling the same.

  5. #4
    Join Date
    Apr 2013
    Posts
    5,226
    Thanks
    5,174
    Thanked
    4,997
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 postsAmethyst Star - 5,000 posts
    Awards:
    100 Posts in a week
    I have taken Prozac for anxiety and depression before but it was about 13 years ago that I started them so can't remember the side effects for Prozac specifically. But, in general, it usually takes a few weeks for anti-depressants and anti-anxiety meds to work and with some you do often feel worse before you feel better.

    I do remember napping quite a bit when I was on Prozac, so that is a little similar to your 'flat' feeling. After about a year on Prozac I ended up switching to Luvox which I preferred. It can take a while to find the right pill and dosage that works for you so don't give up. After a month I would go back to your GP and discuss any side effects or lack of feeling better you are having to see if there is something else to try.

  6. The Following User Says Thank You to HollyGolightly81 For This Useful Post:

    Mason98  (12-04-2017)

  7. #5
    Join Date
    May 2015
    Posts
    1,766
    Thanks
    3,905
    Thanked
    7,327
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Hi hon, was it your GP that prescribed the meds?

    If so, my advice would be to get a referral to see a psychiatrist, GP's are fine, but as a nurse in mental health I can tell u that no one knows psych meds like a good psychiatrist- they know the best combos of anti- depressants & mood stabilisers etc..
    So if u were someone close to me, I'd be encouraging u to get a referral & make an appt ASAP. I'm not a fan of people being managed by GP's on psych meds, it's a speciality area after all.

    Just my opinion from working in the area & seeing people's experiences first hand X

  8. The Following 3 Users Say Thank You to Charlie74 For This Useful Post:

    bezzy  (12-04-2017),HollyGolightly81  (12-04-2017),Mason98  (12-04-2017)

  9. #6
    Join Date
    Dec 2016
    Location
    Gold Coast
    Posts
    153
    Thanks
    184
    Thanked
    102
    Reviews
    0
    Thanks @Charlie74 I have to go back next week so I'll as him to give me a referral.

    I'm feeling a bit more normal today but still a little zombie like. It's not like I don't know what I am doing, I still do all the same things but it's like I am just on auto pilot.

  10. #7
    Join Date
    Jan 2013
    Posts
    1,179
    Thanks
    481
    Thanked
    519
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I have been taking Prozac for almost a year now, I just had my dose upped recently, it takes a few weeks to feel somewhat normal but now I don't notice any side effects.

  11. The Following User Says Thank You to PipersMummy For This Useful Post:

    Mason98  (12-04-2017)

  12. #8
    Join Date
    Dec 2016
    Location
    Gold Coast
    Posts
    153
    Thanks
    184
    Thanked
    102
    Reviews
    0
    Quote Originally Posted by PipersMummy View Post
    I have been taking Prozac for almost a year now, I just had my dose upped recently, it takes a few weeks to feel somewhat normal but now I don't notice any side effects.
    Do you take the dispersal tablet? I find it gross I so hope there is another way to take it.

  13. #9
    Join Date
    Feb 2013
    Posts
    1,135
    Thanks
    513
    Thanked
    577
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Lots of people say the dispersable tablet is gross tasting, you can also get capsules but the disadvantage is they can't be halved. Some Drs recommend to take half a tablet for a week, then increase to the whole tablet. OP please stick with the tablets for at least 4 weeks - most of the initial side effects go away and it can take up to a month to get the maximum positive effects.
    Obviously if the side effects are severe and debilitating talk to your doctor sooner, but the "minor" ones like a fuzzy feeling in your head etc do pass for most people.
    Sometimes it does take a bit of trial and error to find the right medication for you so keep in touch with your doctor.

  14. The Following 2 Users Say Thank You to rosey82 For This Useful Post:

    HollyGolightly81  (13-04-2017),Mason98  (12-04-2017)

  15. #10
    Join Date
    Jan 2013
    Posts
    1,179
    Thanks
    481
    Thanked
    519
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Quote Originally Posted by Mason98 View Post
    Do you take the dispersal tablet? I find it gross I so hope there is another way to take it.
    No I take capsules, I take two 20mg capsules a day so 40mg all together. It can be hard to find something that works for you, I've tried a few others unsuccessfully in the past.

  16. The Following User Says Thank You to PipersMummy For This Useful Post:

    Mason98  (13-04-2017)


 

Similar Threads

  1. Question about AF
    By ElizaDee in forum Pregnancy & Birth General Chat
    Replies: 3
    Last Post: 03-09-2005, 21:55
  2. Questions about Femitone??
    By summerly in forum Pregnancy & Birth General Chat
    Replies: 0
    Last Post: 17-08-2005, 12:17
  3. Replies: 21
    Last Post: 17-07-2005, 18:38
  4. Two questions about baby births!!
    By Marta in forum Birth Stories
    Replies: 12
    Last Post: 17-05-2005, 08:23
  5. Question about pre labour
    By Ginny in forum Pregnancy & Birth General Chat
    Replies: 6
    Last Post: 28-03-2005, 17:03

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
Little Kickers NSWLittle Kickers was launched in 2002 in the UK and arrived Down Under in 2009. Our motto is “Play not Push” and we ...
FORUMS - chatting now ...
Amazing August TTCConception & Fertility General Chat
7mo only nursing twice a dayGeneral Parenting Tips, Advice & Chat
I am... #20General Chat
Come chat, Ladies who are 40+ TTC or ExpectingConception & Fertility General Chat
Games of ThronesMovies / Music / Books / TV Chat
IVF Babies due August/Sept/Oct' 16 #4pregnancy and babies through IVF
REVIEWS
"Made bed time less anxious"
by Meld85
My Little Heart Whisbear - the Humming Bear reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›